Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 14, 2011, 4:15 PM CDT for 8 counties in Texas. It took effect at Apr 15, 2011, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2011, 4:15 PM CDT (21:15 UTC)
- In effect from
- Apr 15, 2011, 10:00 AM CDT
- Expired
- Apr 15, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -750 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS84 KBRO 142115 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 415 PM CDT THU APR 14 2011 ...CRITICAL WILDFIRE BEHAVIOR CONDITIONS EXPECTED FRIDAY... .A COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS FRIDAY MORNING. INCREASING NORTHERLY WINDS BEHIND THIS FRONT TO USHER IN A VERY DRY AIRMASS INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. NORTHERLY WIND SPEEDS UP TO 25 MPH WILL COMBINE WITH FALLING RELATIVE HUMIDITY VALUES AND CURED FUELS TO GREATLY ENHANCE THE POTENTIAL FOR ERRATIC WILDFIRE BEHAVIOR. TXZ248>253-150600- /O.UPG.KBRO.FW.A.0008.110415T1500Z-110416T0000Z/ /O.NEW.KBRO.FW.W.0006.110415T1500Z-110416T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- 415 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249... 250...251...252 AND 253... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES WILL PLUMMET DURING THE LATE MORNING AND AFTERNOON HOURS ACROSS MOST OF DEEP SOUTH TEXAS ON FRIDAY...ESPECIALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 281 AND NORTHWESTERN PORTIONS OF KENEDY COUNTY...WHERE PERCENTAGES WILL BOTTOM OUT IN THE SINGLE DIGITS AND TEENS. THIS VERY DRY AIRMASS WILL COMBINE WITH MODERATE TO STRONG NORTHERLY WINDS BETWEEN 20 AND 25 MPH TO CREATE CRITICAL WILDFIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ254>257-150600- /O.CON.KBRO.FW.A.0008.110415T1500Z-110416T0000Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 415 PM CDT THU APR 14 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 254...255...256 AND 257... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. RELATIVE HUMIDITY VALUES WILL PLUMMET DURING THE LATE MORNING AND AFTERNOON HOURS ACROSS CAMERON AND WILLACY COUNTIES ON FRIDAY. RELATIVE HUMIDITY VALUES IN THE 20S AND 30S ARE EXPECTED TO OCCUR DURING THE AFTERNOON ACROSS WILLACY AND CAMERON COUNTIES. THIS VERY DRY AIRMASS WILL COMBINE WITH MODERATE TO STRONG NORTHERLY WINDS BETWEEN 20 AND 25 MPH TO CREATE CRITICAL WILDFIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
852 WWUS84 KBRO 150558 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1258 AM CDT FRI APR 15 2011 ...CRITICAL WILDFIRE BEHAVIOR CONDITIONS EXPECTED FRIDAY... .A COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS FRIDAY MORNING. INCREASING NORTHERLY WINDS BEHIND THIS FRONT TO USHER IN A VERY DRY AIRMASS INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. NORTHERLY WIND SPEEDS UP TO 25 MPH WILL COMBINE WITH FALLING RELATIVE HUMIDITY VALUES AND CURED FUELS TO GREATLY ENHANCE THE POTENTIAL FOR ERRATIC WILDFIRE BEHAVIOR. TXZ248>253-151400- /O.CON.KBRO.FW.W.0006.110415T1500Z-110416T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- 1258 AM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249... 250...251...252 AND 253... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL PLUMMET DURING THE LATE MORNING AND AFTERNOON HOURS ACROSS MOST OF DEEP SOUTH TEXAS ON FRIDAY... ESPECIALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 281 AND NORTHWESTERN PORTIONS OF KENEDY COUNTY...WHERE PERCENTAGES WILL BOTTOM OUT IN THE SINGLE DIGITS AND TEENS. THIS VERY DRY AIRMASS WILL COMBINE WITH MODERATE TO STRONG NORTHERLY WINDS BETWEEN 20 AND 25 MPH TO CREATE CRITICAL WILDFIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ254>257-151400- /O.CON.KBRO.FW.A.0008.110415T1500Z-110416T0000Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1258 AM CDT FRI APR 15 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 254...255...256 AND 257... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL DURING THE AFTERNOON HOURS ACROSS CAMERON AND WILLACY COUNTIES ON FRIDAY. RELATIVE HUMIDITY VALUES IN THE 20S AND 30S ARE EXPECTED TO OCCUR DURING THE AFTERNOON ACROSS WILLACY AND CAMERON COUNTIES. THIS VERY DRY AIRMASS WILL COMBINE WITH MODERATE TO STRONG NORTHERLY WINDS BETWEEN 20 AND 25 MPH TO CREATE CRITICAL WILDFIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
157 WWUS84 KBRO 150945 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 AM CDT FRI APR 15 2011 ...CRITICAL FIRE WEATHER CONDITIONS TO SPREAD WEST TO EAST TODAY... .A COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS TODAY USHERING IN VERY LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS. THE VERY DRY AIR TO COMBINE WITH THE GUSTY WINDS AND EXTREMELY DRY FUELS INCREASING THE FIRE DANGER TO NEAR CRITICAL LEVELS. TXZ256-257-151045- /O.CAN.KBRO.FW.A.0008.110415T1500Z-110416T0000Z/ COASTAL WILLACY-COASTAL CAMERON- 445 AM CDT FRI APR 15 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 256 AND 257... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH FOR THE LOWER VALLEY HAS BEEN UPGRADED TO THE RED FLAG WARNING. $$ TXZ254-255-151900- /O.UPG.KBRO.FW.A.0008.110415T1500Z-110416T0000Z/ /O.EXB.KBRO.FW.W.0006.110415T1800Z-110416T0000Z/ INLAND WILLACY-INLAND CAMERON- 445 AM CDT FRI APR 15 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 254 AND 255... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES WILL FALL DURING THE AFTERNOON HOURS ACROSS CAMERON AND WILLACY COUNTIES ON FRIDAY. RELATIVE HUMIDITY VALUES IN THE 15 TO 30 PERCENT RANGE ARE EXPECTED TO OCCUR LATER TODAY ACROSS THE LOWER RIO GRANDE VALLEY. THIS VERY DRY AIRMASS WILL COMBINE WITH MODERATE TO STRONG NORTHERLY WINDS BETWEEN 15 AND 25 MPH TO CREATE CRITICAL WILDFIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ248>253-151900- /O.CON.KBRO.FW.W.0006.110415T1500Z-110416T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- 445 AM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252 AND 253... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL PLUMMET DURING THE LATE MORNING AND AFTERNOON HOURS ACROSS MOST OF DEEP SOUTH TEXAS ON FRIDAY... ESPECIALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 281 AND NORTHWESTERN PORTIONS OF KENEDY COUNTY...WHERE PERCENTAGES WILL BOTTOM OUT IN THE SINGLE DIGITS AND TEENS. THIS VERY DRY AIRMASS WILL COMBINE WITH MODERATE TO STRONG NORTHERLY WINDS BETWEEN 15 AND 25 MPH TO CREATE CRITICAL WILDFIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:04 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 2:04 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 PM CDT THU APR 14 2011
.SHORT TERM /NOW THROUGH FRIDAY NIGHT/...WEAK TROUGH/DRY LINE
INCHING INTO ZAPATA COUNTY ATTM AND SHOULD SPREAD INTO JIM HOGG
AND STARR COUNTIES THIS AFTERNOON...BRINGING DRIER AIR AND L/V
WINDS. SE WINDS REESTABLISH OVERNIGHT...BRINGING MOISTURE BACK
INTO THE WESTERN REGIONS AND PROVIDING MODEST RH RECOVERIES. GOOD
CAPPING INVERSION...LIGHTER SFC WINDS AND MOISTURE POOLING AHEAD
OF THE APPROACHING FRONT MAY BRING SOME PATCHY FOG TO THE LOWER
VALLEY DURING THE PREDAWN HOURS. THE FRONT STILL ON TRACK TO PASS
THROUGH THE REGION TOMORROW MORNING...WITH WINDS SHIFT TO THE
NORTH AND PLUNGING TD AREA WIDE. ONLY PRECIPITATION EXPECTED WELL
OFFSHORE CLOSEST TO MID LEVEL ENERGY. BRIEF BREEZY CONDITIONS AND
DRIER AIR WILL BRING NEARLY CRITICAL FIRE WEATHER BEHAVIOR
CONCERNS...ESPECIALLY TO THE WESTERN VALLEY. WITH FRONT MOVING
THROUGH IN THE MORNING...COMPRESSIONAL HEATING WILL OCCUR TOO
EARLY IN DAY TO BRING SOARING TEMPS...BUT DRIER AIR WILL STILL
ALLOW TEMPS TO JUMP INTO THE 90S AREA WIDE. SFC RIDGE MOVES INTO
THE REGION TOMORROW NIGHT...BRINGING WINDS QUICKLY BACK TO
L/V...WHILE CLEAR SKIES ALLOW GOOD RADIATIONAL COOLING. MODELS
STILL NOT QUITE HANDLING COOL EPISODES...SO WENT BELOW GUIDANCE
FOR LOWS MID 50S NORTH TO LOW 60S ALONG THE RIVER.
.LONG TERM /SATURDAY THROUGH THURSDAY/...A FLUID SITUATION WILL
KEEP WEATHER SYSTEMS DEVELOPING AND MOVING AROUND DEEP SOUTH
TEXAS...BUT NOT REALLY EXPECTING ANY SIGNIFICANT EVENTS IN THE
LONG TERM. FOCUSED ON REFRESHING DAYS THREE AND FOUR WHILE LEAVING
THE INHERITED OUTLYING FORECAST MORE OR LESS INTACT. NO BIG
BLOCKING PATTERNS IN THE LONG TERM...JUST A RATHER ZONAL MID LEVEL
FLOW WITH TRANSITING SHORT WAVE TROUGHS GENERALLY STAYING WELL TO
THE NORTH.
MODELS BEGINNING TO SHOW SLIGHT RAIN CHANCES OVER LAND ALONG THE
COAST...SUNDAY. NOT PLACING TO MUCH CONFIDENCE IN THAT JUST YET...
BUT SEA BREEZE DAYS ARE NOT TOO FAR OFF. A DRY LINE MAY REACH CLOSE
TO ZAPATA COUNTY ON MONDAY...WITH SOME CONVECTION FARTHER UPSTREAM
AND NOT QUITE INTO DEEP SOUTH TEXAS MONDAY NIGHT. THIS WILL
CONTINUE TUESDAY WITH A COLD FRONT PUSHING INTO CENTRAL OR SOUTH
TEXAS ON WEDNESDAY...STILL A BIT TOO FAR NORTH OF HERE TO HAVE A
LOT OF CONFIDENCE TO PUT WEATHER IN THE FORECAST. THURSDAY AND
FRIDAY LOOK MORE LIKE UNSETTLED WEATHER DAYS OVER CENTRAL TEXAS...
WITH MOISTURE FEEDING NORTH THROUGH DEEP SOUTH TEXAS. TEMP TRENDS
REFLECT WARM NIGHTS DUE TO HIGH DEW POINTS AND SLIGHTLY WARMER
DAYS. BREEZY TO WINDY DAYS FROM MONDAY ON DUE TO LOW PRESSURE
UPSTREAM OVER THE SOUTHERN HIGH PLAINS.
&&
.MARINE...
NOW THROUGH FRIDAY NIGHT...WINDS ACROSS THE LAGUNA CURRENTLY PEAKING
AT 15 TO 20KTS...SO ADVISORIES BECOMING LESS LIKELY. WINDS DECREASE
FOR THE MARINE ZONES THROUGH THE NIGHT AS THE FRONT APPROACHES FROM
THE NORTHWEST. THE FRONT WILL MOVE THROUGH TOMORROW MORNING...WITH
NORTH WINDS 15 TO 20 KNOTS. LATEST MODEL RUNS CONTINUE TO INDICATE
WEAK STATE OF FRONTAL PASSAGE...SO WILL KEEP WINDS BELOW ADVISORY
CRITERIA. SEAS WILL ONLY INCREASE TO 4 TO 5 FEET...WITH A FEW HIGHER
PEAKS ONCE WINDS BEGIN TO SHIFT NORTHEAST FRIDAY NIGHT.
SATURDAY THROUGH TUESDAY...HIGH PRESSURE SPREADS OVER THE LOWER
TEXAS COAST IN THE WAKE OF THE FRIDAY COLD FRONT... PROVIDING A
DAY OF BENIGN WEATHER. MODERATE RESURGENT NORTHEAST WINDS BEHIND
THE FRONT WILL BUILD SEAS SLIGHTLY TO BETWEEN FOUR AND SIX FEET
SATURDAY NIGHT. MODERATE SOUTHEAST WINDS WILL QUICKLY RETURN BY
SUNDAY WITH ANOTHER STORM CENTER DEVELOPING IN THE SOUTHERN HIGH
PLAINS. EXERCISE CAUTION POSSIBLE LATE SUNDAY INTO MONDAY. ANOTHER
DEEPENING LOW OVER NORTH TEXAS AND STRONGER GULF HIGH PRESSURE
WILL CREATE STRONGER WINDS NEAR ADVISORY CRITERIA MONDAY NIGHT
INTO TUESDAY. THE PERSISTENCE OF THE STORM SYSTEM OVER NORTH
TEXAS WILL KEEP STRONGER WINDS GOING THROUGH TUESDAY AND TUESDAY
NIGHT BEFORE BACK DOOR HIGH PRESSURE IN NORTH AND EAST TEXAS
BRIEFLY CUTS OF THE GRADIENT WEDNESDAY INTO THURSDAY.
&&
.FIRE WEATHER...FRONTAL BOUNDARY SWEEPING THROUGH FRIDAY MORNING
WILL BRING A SIGNIFICANT TO NEAR CRITICAL FIRE WEATHER EVENT FOR
DEEP SOUTH TEXAS. RELATIVE HUMIDITY VALUES TODAY WILL FALL BELOW
35 PERCENT FOR THE WESTERN VALLEY...WITH GOOD RECOVERY PAST 80
PERCENT. THE FRONT WILL MOVE THROUGH EARLY FRIDAY MORNING...WITH
RH VALUES QUICKLY FALLING BELOW 15 PERCENT FOR AREAS WEST OF U.S.
281 AND BETWEEN 15 AND 40 PERCENT FOR THE EASTERN COUNTIES. WINDS
BEHIND THE FRONT ARE FORECAST TO REACH 15 TO 20 MPH AT 20 FT FOR
THE WESTERN COUNTIES FOR SEVERAL HOURS BEHIND THE FRONT. THIS
WOULD CONSTITUTE A PERIOD REACHING RFW CRITERIA ROUGHLY FROM 9 AM
THROUGH ABOUT 3 PM WHEN WINDS WOULD BEGIN TO DECREASE. AREAS EAST
OF U.S. 281 WILL HAVE HIGHER RELATIVE HUMIDITY VALUES WHICH NEED
HIGHER WINDS TO REACH RFW CRITERIA. DRIER AIR WILL REMAIN IN THE
REGION TOMORROW NIGHT WITH RH RECOVERY ONLY REACH NEAR 60 PERCENT
FOR WESTERN AREAS AND 75 PERCENT CLOSER TO THE COAST. ANOTHER VERY
DRY DAY EXPECTED FOR SATURDAY...BUT WINDS WILL BE LIGHTER AND
TURNING MORE ONSHORE...SLOWLY REINTRODUCING GULF MOISTURE TO THE
REGION.
&&
.PREV DISCUSSION... /ISSUED 1235 PM CDT THU APR 14 2011/
UPDATE...
12Z TAF DISCUSSION BELOW.
AVIATION...
BKN CIGS DEVELOP LATER THIS EVENING WITH MOISTURE POOLING AHEAD OF
FRONT AND TRAPPED UNDER STRONG CAP. CIGS EXPECTED TO REMAIN AROUND
1500 FEET. VIS RESTRICTIONS POSSIBLE FOR KBRO AND KHRL FOR BR.
FRONT MOVES THROUGH TOMORROW MORNING...QUICKLY SHIFTING WINDS TO
THE NORTH AND INCREASING TO 15G20 AT KMFE AND 12G18 ALONG THE
COASTAL REGION. WINDS WILL BEGIN TO DECREASE AROUND SUNSET
TOMORROW.
PREV DISCUSSION... /ISSUED 908 AM CDT THU APR 14 2011/
UPDATE...SEE DISCUSSION AND MARINE SECTION FOR REVISED THINKING
ABOUT WIND FORECAST FOR TODAY.
DISCUSSION...MORNING SOUNDING AT BRO CORROBORATED WITH WSR-88D
VWP NOTES 30 TO 40 KNOT LLVL JET PICKING UP ABOUT 3 KFT.
SUFFICIENT MIXING SHOULD BRING A REASONABLE CHUNK OF THIS DOWN TO
THE SFC. HAVE UPDATED WINDS FOR THE REGION...ESPECIALLY THE
COASTAL REGIONS...FOR INCREASED WINDS. NO OTHER CHANGES FOR LAND
REGIONS NEEDED. UPDATE SHORTLY.
MARINE...MORNING CONDITIONS SHOW LLVL JET POSITIONED RIGHT ALONG
THE COAST. WINDS SHOULD MIX TO THE SFC THIS AFTERNOON...BRINGING
WINDS OF 15 TO 20 KNOTS TO THE LAGUNA...WHILE WINDS FOR THE GULF
ZONES SHOULD REMAIN AROUND 15 KNOTS. SOME MODEL DATA SHOWING WINDS
REACHING SUSTAINED 20 KNOTS FOR A WHILE THIS AFTERNOON. MIXING MAY
NOT BE ENOUGH TO PULL STRONGEST WINDS TO THE SFC...SO WILL NOT YET
PULL TRIGGER ON SCA FOR THE LAGUNA...BUT WILL WATCH LAGUNA OBS FOR
SUCH AN OCCASION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 73 88 62 82 / 0 10 0 0
BROWNSVILLE 73 95 60 83 / 0 10 0 0
HARLINGEN 73 91 60 84 / 0 10 0 0
MCALLEN 72 94 63 87 / 0 10 0 0
RIO GRANDE CITY 72 95 63 87 / 0 10 0 0
SOUTH PADRE ISLAND 73 82 63 75 / 0 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR TXZ248>257.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/54/MARTINEZHazardous weather outlook, Apr 14, 5:02 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 AM CDT THU APR 14 2011 TXZ248>257-151100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 502 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE TONIGHT AT THE LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FRIDAY MORNING THROUGH FRIDAY EVENING. MODERATE TO STRONG WINDS WILL COMBINE WITH A VERY DRY AIRMASS TO PRODUCE CRITICAL WILDFIRE BEHAVIOR CONDITIONS. AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE DURING THE MAJORITY OF THE PERIOD AS WIND SPEEDS REMAIN MODERATE TO OCCASIONALLY STRONG AND SEAS NEARSHORE REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-151100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 502 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON ACROSS THE LOWER TEXAS COASTAL WATERS DUE TO MODERATE WINDS. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TONIGHT ACROSS THE MARINE AREAS AS WINDS INCREASE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ACROSS ALL MARINE AREAS ON FRIDAY IN THE WAKE OF A COLD FRONT. UNSETTLED MARINE CONDITIONS ARE EXPECTED TO PERSIST DURING THE WEEKEND INTO EARLY NEXT WEEK WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:41 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.